Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Birmingham, AL

September 29, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Sep 29, 2007, 3:38 AM CDT for 39 counties in Alabama. It took effect at Sep 29, 2007, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:38 AM CDT (08:38 UTC)
In effect from
Sep 29, 2007, 10:00 AM CDT
Expired
Sep 29, 2007, 6:00 PM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2576 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 290838
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 AM CDT SAT SEP 29 2007

...VERY DRY AND BREEZY CONDITIONS WILL CONTINUE IN CENTRAL
ALABAMA...

.HIGH PRESSURE ACROSS THE GREAT LAKES REGION WILL SPREAD A VERY
DRY AIRMASS ACROSS CENTRAL ALABAMA THROUGH SATURDAY. ALONG WITH
THE DRY CONDITIONS...BREEZY EASTERLY WINDS WILL MAKE FOR A
POSSIBLE HIGH FIRE DANGER ON SATURDAY.

ALZ017>021-024>029-033>038-040>050-292300-
/O.UPG.KBMX.FW.A.0005.070929T1800Z-070929T2300Z/
/O.NEW.KBMX.FW.W.0014.070929T1500Z-070929T2300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
338 AM CDT SAT SEP 29 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT ACROSS
THE ENTIRE AREA. STRONGER 20 FOOT WINDS WILL OCCUR IN THE MORNING
WITH VALUES NEAR 10 MPH...THEN DIMINISHING TO 6-8 MPH IN THE
AFTERNOON. WITH VERY DRY FUELS AND FULL SUNSHINE...A RED FLAG
WARNING WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ALZ011>015-022-023-030>032-039-292300-
/O.NEW.KBMX.FW.W.0014.070929T1500Z-070929T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER-
GREENE-HALE-MARENGO-
338 AM CDT SAT SEP 29 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 30 PERCENT ACROSS
THE ENTIRE AREA. STRONGER 20 FOOT WINDS WILL OCCUR IN THE MORNING
WITH VALUES NEAR 10 MPH...THEN DIMINISHING TO 6-8 MPH IN THE
AFTERNOON. WITH VERY DRY FUELS AND FULL SUNSHINE...A RED FLAG
WARNING WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 3:23 AM CDT, 15 minutes earlier.

Area forecast discussion, Sep 29, 3:23 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 AM CDT SAT SEP 29 2007

.SHORT TERM...TODAY AND TONIGHT.

WEATHER TODAY WILL BE ABOUT A CARBON COPY OF YESTERDAY EXCEPT FOR
WINDS. VERY DRY AIR MASS WILL CONTINUE ACROSS CENTRAL ALABAMA WHICH
WILL RESULT IN FALLING SURFACE DEWPOINTS DURING THE DAY AS DRIER AIR
ALOFT MIXES DOWNWARD. RAISED HIGH TEMPERATURES SLIGHTLY AS LOW LEVEL
THICKNESS PROGS SUPPORT TEMPERATURES IN THE MIDDLE TO UPPER 80S.
SURFACE FLOW WILL BECOME EASTERLY BY THE AFTERNOON AND WIND SPEEDS
WILL BE HIGHER IN THE MORNING AS THE GRADIENT RELAXES DURING THE
AFTERNOON. CLEAR AND COOL TONIGHT.

58/ROSE

.LONG TERM...SUNDAY THROUGH SATURDAY.

MOSTLY BENIGN WEATHER PATTERN FOR THE END OF THE WEEKEND THROUGH
THE FIRST HALF OF THE WORK WEEK. STRONG UPPER RIDGE HOLDS FAST AS
SEVERAL FRONTS MAKE A WEAK ATTEMPT TO MOVE SOUTH...TO NO AVAIL.
OUR ONLY CHANGE MAY BE SOME INCREASED CLOUD COVER NORTH WHICH MAY
BE HARD PRESSED WITH ALL OF THE DRY AIR IN PLACE.

CHANGES COULD BE ON THE HORIZON...HOWEVER...AS SEVERAL GUIDANCE
RESULTS DEVELOP A TROPICAL WAVE THAT IS FORECAST TO SWING WESTWARD
ACROSS THE NORTHERN GULF MIDWEEK AND INTO THE CENTRAL GULF COAST
STATES BY LATE WEEK. INTRODUCED POPS WITH CAUTION INTO THE
FORECAST FOR THURSDAY...FRIDAY AND SATURDAY BASED ON THESE
SOLUTIONS. WILL ADMIT WE HAVE A LONG WAY TO GO TO SEE HOW THE
ACTUAL SOLUTION PLAYS OUT AND TO ADJUST THIS LOOSE FORECAST. AN
OCTOBER RAIN WOULD BE NICE AND VERY WELCOMED.

17/KLAWS

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA.  SURFACE WINDS
WILL BECOME EASTERLY AROUND 10 KNOTS AFTER 15Z.

12/SIRMON

&&

.FIRE WEATHER...

DESPITE WINDS BECOMING EASTERLY TODAY...AFTERNOON RELATIVE
HUMIDITIES WILL FALL BELOW 30 PERCENT ACROSS THE ENTIRE AREA.
STRONGER 20 FOOT WINDS WILL OCCUR IN THE MORNING WITH VALUES NEAR 10
MPH...THEN DIMINISHING TO 6-8 MPH IN THE AFTERNOON. WITH VERY DRY
FUELS AND FULL SUNSHINE...A RED FLAG WARNING WILL BE ISSUED FOR ALL
OF CENTRAL ALABAMA FOR TODAY.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  51  83  51  82 /   0   0  10  10  10
ANNISTON    84  52  83  55  84 /   0   0  10  10  10
BIRMINGHAM  85  57  83  57  84 /   0   0  10  10  10
TUSCALOOSA  87  55  84  55  85 /   0   0  10  10  10
CALERA      86  55  83  57  84 /   0   0  10  10  10
AUBURN      85  56  84  57  83 /   0   0  10  10  10
MONTGOMERY  86  56  85  56  85 /   0   0  10  10  10
TROY        86  56  84  57  84 /   0   0  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...
RED FLAG WARNING WILL BE IN EFFECT FROM 10AM UNTIL 6 PM TODAY FOR
THE ENTIRE CWA.

&&

58/17/12
Hazardous weather outlook, Sep 28, 8:41 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT FRI SEP 28 2007

ALZ011>015-017>050-300144-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
841 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE DRY AIRMASS IN PLACE OVER CENTRAL ALABAMA...ALONG WITH WINDS NEAR
10 MPH...WILL INCREASE THE THREAT FOR WILDFIRES ON SATURDAY
AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED ALONG AND EAST OF
INTERSTATE 65 FOR SATURDAY AFTERNOON AND A RED FLAG WARNING MAY BE
NEEDED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

SWU/KSL

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.